advertisement
Question
Posted by: Bestina | 2010/11/04

Too young to be aging rapidly!!

Hi Doc

I am 26 year old female and I lost about 15 kg 4 years ago. I however look older now even when I pick up a bit of weight. I also had been on 3 years of chronic corticosteroids during that time. Another thing is I have eczema of the scalp and at its worst, it triggers asthma. What I''d like to find out from you is whether I can reverse this facial sagging and also remedy my allergies with a particular diet? Also, I have just about 8 kg to loose for a healthy weight (will be loosing it steadily) but wondering how to achieve that without aging rapidly.

Kind regards,
Bestina

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Bestina, thank you for the question.

Your best option would be to consult a natural homeopath and a dietician to work out an effective ‘anti’ allergy/irritant diet.

Cortisone and other steroids definitely impact on the skin and typically one can see thinning, increased vascularity, and a reduction of collagen and elastin fibers in the skin with long term use. I do not believe however that the use of the steroids over 3 years is enough to cause irreversible changes to the skin. One may have to consider topicals that contain alphahydroxy and polyhydroxy acids, vitamin C and A (such as the NeoStrata range, Environ, Nimue, etc.), glycolic acid peels, photofacial (skin rejuvenation technology) or even fractional skin resurfacing (Matrix RF, Fraxel, Starlux, etc.).

We rely on the fat within our face to support the skin and provide the face with its shape and definition (volume) and typically with volume loss in the face the treatment choice is fillers (one’s own fat, Juvederm, Restylane, etc.).

Your best option would be to consult an aesthetic medical practitioner or a cosmetic dermatologist who can examine the skin and even perform a VISIA skin analysis to decide on the best treatment options.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anti-ageing expert | 2010/11/10

Hi Bestina, thank you for the question.

Your best option would be to consult a natural homeopath and a dietician to work out an effective ‘anti’ allergy/irritant diet.

Cortisone and other steroids definitely impact on the skin and typically one can see thinning, increased vascularity, and a reduction of collagen and elastin fibers in the skin with long term use. I do not believe however that the use of the steroids over 3 years is enough to cause irreversible changes to the skin. One may have to consider topicals that contain alphahydroxy and polyhydroxy acids, vitamin C and A (such as the NeoStrata range, Environ, Nimue, etc.), glycolic acid peels, photofacial (skin rejuvenation technology) or even fractional skin resurfacing (Matrix RF, Fraxel, Starlux, etc.).

We rely on the fat within our face to support the skin and provide the face with its shape and definition (volume) and typically with volume loss in the face the treatment choice is fillers (one’s own fat, Juvederm, Restylane, etc.).

Your best option would be to consult an aesthetic medical practitioner or a cosmetic dermatologist who can examine the skin and even perform a VISIA skin analysis to decide on the best treatment options.

Reply to anti-ageing expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement